Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Zoloft dosage question. Can 150mg be too much?

I was recently upped to 150mg of zoloft.  I had my first every anxiety attack ever and then became very depressed. My doctor put me on 30mg of lexapro for six weeks and I seemed to be getting worse.  He had me switch to 100mg of zoloft for a week and then increase to 150mg.  Since I've been at 150mg, I have felt very tired and more anxious and depressed at the same time.  It has been causing me to take xanax again after almost stopping.  I was down to less than 0.5mg per day.  Now I'm back to 1.0 to 1.5mg per day for the anxiety.  Obviously, I don't like taking xanax because of the addiction potential.  This mess is beginning to scare me. I'm afraid I'm never going to get better. Can anyone help? Does switching to zoloft mean that I will have to wait another month or more to know if its working?
4 Responses
Avatar universal
I was on 200Mgs of Zoloft at one time. 150 a day is not unusual.

If anxiety is also an issue for you then may I suggest a mood stabilizer such as Lithium to help balance that out. There are others, but I find Lithium to be the most effective.

As for the Xanax... Yes it can be addicting. I am actually addicted to Xanax and it isn't any fun at all. I take 3Mgs a day. Once you go past the 1.50Mg per day on Xanax then you risk addiction. Just try not to go past 1.50 a day because once that Xanax gets a hold of you good then it's so hard to get off.
Avatar universal
Thanks,  I will try to stay off the xanax.  It is so strange.  Some days I feel great and don't need it at all and others I feel like I'm going to melt down from anxiety.  Hopefully the zoloft will kick in soon.
Avatar universal
I think that's a good sign that your not addicted to Xanax, "Yet."

If you were addicted then just skipping a day would cause really bad agitation, shivers, cold sweats, and severe anxiety.

I have tried so many times to taper off Xanax, but my body is just so used to the high dosage I take that the withdrawl is horrible.
Avatar universal
Thanks again.  I'm sorry you have had so much trouble with xanax.   I wish you all the luck in the world.  Take care.  Thanks for replying to me.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.